For about 4 days now, my arms, legs, back, hands, and stomach have been itchy, mainly at night, but intermittently throughout the day. I am wondering what this could be. I have been taking Banadryl and I have been putting Aquaphore lotion on the places it itches. One of these is helping, but not sure which one, since I do them both at the same time. The benadryl also helps me sleep. Before this started, and continuing still, I have been really thirsty lately and very tired at school. I am almost fifteen years old, and a male. I am just wondering what this itching could be. I don't want to have to take benadryl for the rest of my life. If this is an allergic reaction to something, couldn't turn into a severe allergic reaction, causing death? I am very scared about this. I am also itching like crazy!!!!!! Please help!
Hi, your history is suggestive of allergic dermatitis. This can be induced by environmental stimuli, such as heat, cold, pressure applied to the skin, exercise, water, vibration, and sunlight. Hence it is very important to rule out any of these exposures recently before the trigger of itching. The triggering factor should be identified and further exposure should be avoided.
This condition can be diagnosed with proper history and allergen challenge test by skin specialist or immunologist. Allergic reaction of yours seems to be mild type. Hence, it is usually not life threatening. No need to worry. Rarely allergic reaction can be severe type i.e. type I reaction (anaphylactic shock).
Initial treatment includes start of second generation anti histamines. Even H2 antihistamines can be considered. Adding steroids can be quite helpful to alleviate the inflammation and reduce itching. Desensitization methods can be employed if particular agent is identified.
I suggest you to consult skin specialist/immunologist for detailed evaluation. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.